Alabama, 2011Tornado and Hail in Alabama, April 11, 2011
April 11, 2011 · NWS BMX · 60 events in 24 counties and zones
Ahead of a cold front associated with a strong upper level storm system, a squall line moved across Central Alabama on Monday, April 11. This line of thunderstorms produced widespread wind damage, knocked down numerous trees and power lines and damaged many homes and buildings.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $321,000
- Crop damage
- None recorded
- Events
- 60
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Ahead of a cold front associated with a strong upper level storm system, a squall line moved across Central Alabama on Monday, April 11. This line of thunderstorms produced widespread wind damage, knocked down numerous trees and power lines and damaged many homes and buildings. In addition, embedded areas of rotation along the line produced one tornado, an EF1 in Jefferson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 11, 1:49 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Apr 11, 1:49 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CDT MON APR 11 2011
.DISCUSSION...
ENVIRONMENT WILL SLOWLY DESTABILIZE ACROSS THE AREA THRU THE
REMAINDER OF THE AFTN AS THE CAPE THAT HAS BEEN IN PLACE ALL DAY
FINALLY ERODES. SQUALL LINE HAS HAD A HARD TIME PROGRESSING EWD THUS
FAR BUT IS EXPECTED TO PICK UP FORWARD SPEED AS THE DAY PROGRESSES
AND THE SFC RIDGE BREAKS DOWN. PREVIOUS TIMING FOR THE WRN HALF OF THE
CWA HAS BEEN PUSHED BACK TO ACCOUNT FOR THIS SLOWER TREND. HOWEVER
TIMING IN THE EAST IS STILL REPRESENTATIVE. STRONG SWRLY WINDS AND
DRY AIR ALOFT WILL KEEP THE DAMAGING WIND THREAT HIGH. SOME LARGE
HAIL IS ALSO POSSIBLE BUT TO A SMALLER DEGREE THAN THE WINDS.
ISOLATED TORNADOES AND FLOODING WILL PRESENT THE LOWEST THREAT WITH
THIS SYSTEM. THE LINE SHOULD MOVE QUICKLY ENOUGH THRU THE AREA TO
PREVENT ANY WIDESPREAD FLOODING CONCERNS...BUT TRAINING CELLS COULD
LEAD TO SOME BRIEF LOCALIZED FLASH FLOODING ISSUES. EVEN THOUGH THE
THREAT FOR TORNADOES IS RATHER LOW...THERE IS THE POSSIBILITY OF A
BRIEF SPIN-UP WITHIN THE LINE...ESPECIALLY W OF I-65.
MORE PLEASANT WEATHER IS IN STORE ON TUE AS A SLIGHTLY DRIER AND
COOLER AIR MASS FILTERS INTO THE REGION. TEMPS WILL NOT DROP
SIGNIFICANTLY BUT THEY SHOULD AT LEAST FALL BACK TO NORMAL FOR THIS
TIME OF YEAR...WITH HIGHS IN THE UPPER 60S NORTH TO MID 70S SOUTH.
SFC HIGH PRESSURE WILL STICK AROUND THRU WED AND THEN BEGIN TO PUSH
OFF TO THE E AS THE NEXT STORM SYSTEM TAKES SHAPE TO OUR W. THE SFC
LOW ASSOCIATED WITH THIS SECOND SYSTEM WILL TRACK EWD DRAGGING
ANOTHER COLD FRONT THRU THE AREA LATE IN THE WEEK. MODEL DIFFERENCES
ARE STILL TOO GREAT FOR DETERMINING ANY DETAILS...BUT IT DOES APPEAR
THAT THE FRONT AND ASSOCIATED SHOWERS/STORMS WILL MOST LIKELY MOVE
THRU LATE FRI. THIS SCENARIO WOULD PAVE THE WAY FOR A FAIRLY NICE
AND QUIET WEEKEND ACROSS CENTRAL ALABAMA. THIS IS UNLESS MODELS
BEGIN TO SLOW THE SYSTEM DOWN...WHICH THEY TEND TO DO.
19
&&
.AVIATION...
18Z TAF DISCUSSION.
PRESSURE GRADIENT AHEAD OF DEVELOPING STORM SYSTEM WILL ALLOW BREEZY
CONDITIONS TO DEVELOP. SOUTH TO SOUTHWEST WINDS WILL GRADUALLY
INCREASE AS MIXING DEEPENS THIS AFTERNOON. LOOK FOR SUSTAINED WINDS
14 TO 18KTS...WITH GUSTS UP TO 28KTS OR SO LATE THIS AFTERNOON. WIND
SHIFT WITH COLD FRONT WEST/NORTHWEST STARTING AROUND 02Z AT BHM/TCL
AND PROGRESSING EASTWARD TO NEAR TOI BY 06Z. WINDS AROUND 10KTS.
THUNDERSTORMS/BROKEN SQUALL LINE WILL BE CONFINED TO AREAS ALONG AND
JUST AHEAD OF THE FRONT. MENTIONED VCTS IN THE 21-00Z FRAME. GAVE
ALL TERMINALS PREVAILING THUNDER DUE TO CONFIDENCE IN FORCING AND
DEVELOPMENT RANGING FROM 22-03Z. MAY NEED TO BE ADJUSTED AS THE LINE
GETS DEVELOPED BUT PUT IN BEST POTENTIAL.
POST FRONTAL STRATOCUMULUS WILL INVADE CENTRAL ALABAMA AFTER 3 TO
6Z. MAY SEE CLEARING 15Z BUT LEFT OUT OF THE TAFS FOR NOW. LOOK FOR
THIS ADDITION IN LATER TERMINAL RELEASES.
NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.
16
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 54 67 40 74 47 / 80 10 0 0 0
ANNISTON 55 69 44 77 49 / 80 10 0 0 0
BIRMINGHAM 54 71 44 77 51 / 70 10 0 0 0
TUSCALOOSA 53 74 45 78 51 / 50 0 0 0 0
CALERA 54 71 45 76 49 / 80 0 0 0 0
AUBURN 57 71 47 76 51 / 80 0 0 0 0
MONTGOMERY 56 76 48 80 50 / 80 0 0 0 0
TROY 57 74 46 79 51 / 80 0 0 0 0
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR ALL OF CENTRAL ALABAMA.
&&
19/16
Hazardous weather outlook, Apr 11, 3:55 PM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
455 PM CDT MON APR 11 2011
ALZ011>015-017>050-130000-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
455 PM CDT MON APR 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA
THROUGH MUCH OF TONIGHT. THE HAZARDOUS THREATS WITH THESE STORMS
INCLUDE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO
POSSIBLE EMBEDDED WITHIN THE LINE OF THUNDERSTORMS. THE IMPACTS LAST
INTO THE EARLY EVENING ACROSS THE NORTHWEST...AND LAST UNTIL AROUND
1 AM OR LATER ACROSS THE SOUTHEAST. THESE STORMS WILL FORM ALONG AND
AHEAD OF A COLD FRONT THAT WILL MOVE WEST TO EAST THROUGH TONIGHT.
WINDY CONDITIONS ARE EXPECTED TONIGHT. SOUTH TO SOUTHWEST WINDS OF
15 TO 20 MPH WITH GUSTS OF 30 TO 35 MPH ARE ANTICIPATED AHEAD OF THE
COLD FRONT. THESE WINDS ARE EXPECTED OUTSIDE THE THUNDERSTORM AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
WINDY CONDITIONS ARE POSSIBLE BEHIND A STRONG COLD FRONT ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
CONTINUE TO BE NECESSARY TONIGHT DUE TO THE SEVERE WEATHER THREAT.
08/MNK
In the hours before
Special weather statement, Apr 11, 4:12 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
512 PM CDT MON APR 11 2011
ALZ011>015-112300-
FAYETTE AL-LAMAR AL-MARION AL-WALKER AL-WINSTON AL-
512 PM CDT MON APR 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARION...WINSTON...
LAMAR...NORTHWESTERN WALKER AND NORTHERN FAYETTE COUNTIES UNTIL 600
PM CDT...
AT 507 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HAMILTON TO CALEDONIA...AND
MOVING EAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
VERNON...
WINFIELD...
HALEYVILLE...
LYNN...
CARBON HILL...
&&
LAT...LON 3371 8826 3416 8801 3431 8726 3430 8711
3422 8710 3380 8734 3361 8827
TIME...MOT...LOC 2212Z 256DEG 50KT 3410 8795 3370 8816
GOGGINSEvent by event
58 thunderstorm wind, 1 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Marion
- When
- April 11, 4:12 PM CST
- Where
- Marion County, 0.87 mi NW of Hamilton
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.140, -87.989
A tree was blown down onto a vehicle on Military Street.
Thunderstorm Wind, Marion
- When
- April 11, 4:15 PM CST
- Where
- Marion County, 1.72 mi ESE of Hamilton
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.118, -87.954
A tree was blow down on to a house along Millican Street.
Thunderstorm Wind, Winston
- When
- April 11, 4:40 PM CST
- Where
- Winston County, 0.69 mi N of Haleyville
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.240, -87.620
A couple of trees were blown down around Haleyville.
Thunderstorm Wind, Fayette
- When
- April 11, 4:43 PM CST
- Where
- Fayette County, 0.69 mi N of Fayette
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 33.690, -87.830
In addition to numerous trees down across Fayette county, a metal roof was partially blown off a factory building in the city of Fayette.
Thunderstorm Wind, Fayette
- When
- April 11, 4:47 PM CST
- Where
- Fayette County, 0.55 mi W of Rossland City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 33.679, -87.779
In addition to several trees being snapped off, a home and small outbuilding sustained roof damage.
Thunderstorm Wind, Pickens
- When
- April 11, 4:56 PM CST
- Where
- Pickens County, 0.13 mi W of Aliceville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 33.130, -88.152
Numerous trees were blown down in Aliceville, some of which fell on homes. In addition, multiple businesses sustained roof damage.
Thunderstorm Wind, Winston
- When
- April 11, 5:07 PM CST
- Where
- Winston County, 0.9 mi SE of Poplar Spgs
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 34.020, -87.390
Trees and power lines were blown down in the community of Batch on Highway 195.
Thunderstorm Wind, Walker
- When
- April 11, 5:20 PM CST
- Where
- Walker County, 1.26 mi N of Jasper
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 33.848, -87.281
Trees were blown down and metal roofing was partially peeled back from one building.
Thunderstorm Wind, Walker
- When
- April 11, 5:22 PM CST
- Where
- Walker County, 4.24 mi NE of Marigold
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 33.959, -87.213
Several trees were blown down and at least one structure along Highway 257 received damage.
Thunderstorm Wind, Tuscaloosa
- When
- April 11, 5:24 PM CST
- Where
- Tuscaloosa County, 1.35 mi NNE of Coker
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.246, -87.687
Numerous trees were blown down around the city of Coker.
Thunderstorm Wind, Winston
- When
- April 11, 5:25 PM CST
- Where
- Winston County, 2.34 mi S of Arley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.036, -87.218
Power lines were blown down across County Roads 41 and 275, south of Arley.
Thunderstorm Wind, Sumter
- When
- April 11, 5:30 PM CST
- Where
- Sumter County, 1.93 mi ESE of Livingston
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.574, -88.148
Trees were blown down along County Road 41 and State Route 28.
Thunderstorm Wind, Tuscaloosa
- When
- April 11, 5:36 PM CST
- Where
- Tuscaloosa County, 2.15 mi NNW of Fox
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 33.300, -87.480
Numerous trees were blown down around Lake Nicol.
Thunderstorm Wind, Jefferson
- When
- April 11, 5:58 PM CST
- Where
- Jefferson County, 0.52 mi SSE of Partridge Xrds
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 33.763, -86.926
Trees were blown down on Morris Drive.
Thunderstorm Wind, Blount
- When
- April 11, 5:58 PM CST
- Where
- Blount County, 4.03 mi WSW of Blount Spgs
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 33.900, -86.860
A tree was blown down along Interstate 65 near mile marker 288.
Thunderstorm Wind, Hale
- When
- April 11, 6:04 PM CST
- Where
- Hale County, 0.58 mi W of Greensboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 32.700, -87.590
Numerous trees were blown down across the county, including around the city of Greensboro.
Thunderstorm Wind, Blount
- When
- April 11, 6:09 PM CST
- Where
- Blount County, 0.36 mi WNW of Summit
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 34.203, -86.505
A tree was blown down on Roswell Creek Road.
Thunderstorm Wind, Jefferson
- When
- April 11, 6:12 PM CST
- Where
- Jefferson County, 1.64 mi N of Mc Calla
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 33.353, -87.015
A light post was blown down along Interstate 59 near mile marker 107.
Thunderstorm Wind, Jefferson
- When
- April 11, 6:13 PM CST
- Where
- Jefferson County, 0.53 mi E of Edgewater
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 33.530, -86.941
A large tree was blown down and it blocked Highway 269.
Thunderstorm Wind, Jefferson
- When
- April 11, 6:15 PM CST
- Where
- Jefferson County, 1.08 mi WNW of Brownville
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 33.386, -86.948
Several trees were blown down in the neighborhood surrounding Avenue I in Bessemer. Minor roof and significant fencing damage was caused by fallen trees.
Thunderstorm Wind, Jefferson
- When
- April 11, 6:15 PM CST
- Where
- Jefferson County, 0.91 mi ENE of Spaulding
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Amateur Radio
- Coordinates
- 33.387, -86.956
Several large hardwood trees were uprooted southeast of Roosevelt Park, along and near Clarendon Ave. At least one fallen tree took down power lines. Also, tin roofing on an outbuilding was peeled back.
Thunderstorm Wind, Bibb
- When
- April 11, 6:22 PM CST
- Where
- Bibb County, 1.71 mi W of Brent
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 32.929, -87.200
Several trees were blown down along Bear Creek Road with minor roof damage to a home.
Thunderstorm Wind, Bibb
- When
- April 11, 6:25 PM CST
- Where
- Bibb County, 1.31 mi WNW of Fairdale
- Measured
- 96 kt (110 mph) measured gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.957, -87.171
Wind gust of 96 knots, measured by equipment 70 ft high, caused damage to the tower. In addition, multiple trees were blown down.
Thunderstorm Wind, Jefferson
- When
- April 11, 6:25 PM CST
- Where
- Jefferson County, 1.09 mi NE of Bluff Park
- Measured
- 56 kt (64 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.411, -86.857
Minor damage to homes and trees was noted along Shades Crest Road.
Thunderstorm Wind, Jefferson
- When
- April 11, 6:26 PM CST
- Where
- Jefferson County, 2.61 mi NW of Vestavia Hills
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 33.422, -86.817
Trees and power lines were blown down across Hackberry Lane.
Thunderstorm Wind, Jefferson
- When
- April 11, 6:27 PM CST
- Where
- Jefferson County, 0.44 mi SW of Magella
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.466, -86.836
A tree was blown down on West Valley Ave.
Thunderstorm Wind, Jefferson
- When
- April 11, 6:29 PM CST to 6:31 PM CST
- Where
- Jefferson County, 2.71 mi SE of Magella to 2.29 mi SSW of Homewood
- Measured
- 90 kt (104 mph) estimated sustained
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.438, -86.802
To the south of a brief EF1 tornado path in Vestavia Hills, strong rear inflow notch winds up to 90 mph snapped or uprooted dozens of hardwood and softwood trees, some causing damage to homes as they fell. This damage began near Old Creek Trail, just west of Highway 31, crossed Highway 31 just north of Georgia Ave, and continued east across the southern portion of Vestavia Hills Country Club.
Tornado, Jefferson
- When
- April 11, 6:30 PM CST to 6:31 PM CST
- Where
- Jefferson County, 2.35 mi SSW of Homewood to 2.06 mi SSW of Homewood
- Rating
- EF1
- Path length
- 0.38 mi
- Path width
- 100 yd
- Property damage
- $65,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.450, -86.788
A quasi linear convective system produced an EF1 tornado, with winds estimated at 100 mph, in the city of Vestavia Hills. The path was 0.4 miles long and 100 yards wide. The brief tornado touched down near the Vestavia Hills Police Department along Highway 31, traveled northeast crossing Bird Park and lifted just to the north of the Vestavia Hills Country Club, near Glenwood Road. Numerous hardwood trees were uprooted and thirty pine trees in Bird Park were snapped. An automobile sustained damage when its windows were blown out. Several buildings, homes and fencing were damaged; most due to fallen trees. One home sustained significant damage as the drywall fasteners on the ceiling were loosened by the force of the winds.
Thunderstorm Wind, Bibb
- When
- April 11, 6:30 PM CST
- Where
- Bibb County, 0.59 mi SW of Centerville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.944, -87.137
Numerous trees were blown down in and around Centreville.
Thunderstorm Wind, Jefferson
- When
- April 11, 6:32 PM CST
- Where
- Jefferson County, 0.68 mi NW of Cahaba Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Amateur Radio
- Coordinates
- 33.458, -86.737
A tree was blown down onto a house along Meadowlawn Drive, near Dolly Ridge Road.
Thunderstorm Wind, Shelby
- When
- April 11, 6:34 PM CST
- Where
- Shelby County, 1.5 mi E of Paramount
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.321, -86.804
A large tree was blown down and it blocked Chandafern Drive.
Thunderstorm Wind, Bibb
- When
- April 11, 6:35 PM CST
- Where
- Bibb County, 2.01 mi NW of Ashby
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Amateur Radio
- Coordinates
- 33.043, -86.952
A tree fell on a Brierfield fire truck along Highway 25. One fireman sustained minor injuries. Extent of damage to the fire truck is unknown.
Thunderstorm Wind, Etowah
- When
- April 11, 6:39 PM CST
- Where
- Etowah County, Mountainboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 34.150, -86.130
Numerous trees were blown down across Etowah County, including the Mountainboro community.
Thunderstorm Wind, Shelby
- When
- April 11, 6:40 PM CST
- Where
- Shelby County, 0.4 mi E of Montevallo
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 33.100, -86.863
Strong winds damaged a store front along Main Street. In addition, a tree was blown down onto a house on Nabors Drive. The extent of damage to the store front and home are unknown.
Thunderstorm Wind, Shelby
- When
- April 11, 6:40 PM CST
- Where
- Shelby County, 5.04 mi NE of Quito
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 33.425, -86.681
A tree was blown down onto a vehicle along Brook Highland Lane.
Thunderstorm Wind, Chilton
- When
- April 11, 6:40 PM CST
- Where
- Chilton County, 4.91 mi WNW of Wessington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 33.037, -86.872
A tree was blown down across County Road 73, northwest of Jemison.
Hail, Marengo
- When
- April 11, 6:43 PM CST
- Where
- Marengo County, 0.69 mi N of Linden
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.310, -87.800
Thunderstorm Wind, Shelby
- When
- April 11, 6:45 PM CST
- Where
- Shelby County, 2.1 mi SW of Landmark
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.195, -86.821
A tree was blown down onto a house. Extent of damage to the home is unknown.
Thunderstorm Wind, Shelby
- When
- April 11, 6:47 PM CST
- Where
- Shelby County, 1.87 mi WSW of Shelby Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.120, -86.730
A large tree was blown down.
Thunderstorm Wind, Shelby
- When
- April 11, 6:47 PM CST
- Where
- Shelby County, 2.19 mi SSW of Simmsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.303, -86.690
Trees and power lines were blown down along County Road 336 and Sunset Lake Drive near Chelsea.
Thunderstorm Wind, Etowah
- When
- April 11, 6:55 PM CST
- Where
- Etowah County, 0.6 mi S of Gadsden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.011, -86.019
A tree was blown down across Walnut Street, near 11th Street South.
Thunderstorm Wind, Cherokee
- When
- April 11, 7:05 PM CST
- Where
- Cherokee County, 2.4 mi SSW of Sand Rock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 34.250, -85.770
Multiple trees were blown down in and around Sand Rock, one of which fell onto a vehicle. In addition, shingles were blown off a barn on County Line Street.
Thunderstorm Wind, Cherokee
- When
- April 11, 7:07 PM CST
- Where
- Cherokee County, 1.5 mi SSE of Mt Zion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 34.260, -85.710
Several trees were blown down in the Tuckers Chapel Community.
Thunderstorm Wind, Dallas
- When
- April 11, 7:08 PM CST
- Where
- Dallas County, 0.58 mi E of Summerfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 32.520, -87.040
A large tree was blown down and blocked the road in Summerfield.
Thunderstorm Wind, Cherokee
- When
- April 11, 7:08 PM CST
- Where
- Cherokee County, 0.44 mi N of Blue Pond
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.236, -85.720
A tree was blown down and resulted in a vehicle accident near the intersection of Highway 273 and County Road 48.
Thunderstorm Wind, Cherokee
- When
- April 11, 7:13 PM CST
- Where
- Cherokee County, 0.58 mi N of Firestone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.288, -85.669
Trees were blown down at Highway 273 and County Road 82. The fallen trees trapped a vehicle on the roadway. No injuries were reported.
Thunderstorm Wind, Talladega
- When
- April 11, 7:15 PM CST
- Where
- Talladega County, 4.46 mi SSW of Lincoln
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 33.561, -86.151
Trees were blown down along Shelton Shores Road.
Thunderstorm Wind, Cherokee
- When
- April 11, 7:17 PM CST
- Where
- Cherokee County, 1.09 mi NE of Gaylesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 34.279, -85.534
A tree was blown down across Highway 68.
Thunderstorm Wind, Talladega
- When
- April 11, 7:22 PM CST
- Where
- Talladega County, 0.46 mi E of Tdgvor Talladega
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.580, -86.042
A tree was blown down across Airport Road.
Thunderstorm Wind, Dallas
- When
- April 11, 7:22 PM CST
- Where
- Dallas County, 0.9 mi SE of Selma
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.390, -87.010
Trees were blown down along Old Montgomery Road, south southeast of Selma.
Thunderstorm Wind, Talladega
- When
- April 11, 7:24 PM CST
- Where
- Talladega County, 0.58 mi W of Eastaboga
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 33.600, -86.030
Several trees and power lines were blown down near Eastaboga, and a roof was blown off a barn.
Thunderstorm Wind, Talladega
- When
- April 11, 7:25 PM CST
- Where
- Talladega County, 2.86 mi WSW of Munford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.520, -85.998
Trees were blown down along Garrison Lane and Oak Grove Lane, southwest of Munford.
Thunderstorm Wind, Autauga
- When
- April 11, 7:50 PM CST
- Where
- Autauga County, 1.21 mi ENE of Autaugaville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.435, -86.650
Trees were blown down along County Road 21 near Swift Creek.
Thunderstorm Wind, Clay
- When
- April 11, 7:55 PM CST
- Where
- Clay County, 0.69 mi N of Millerville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 33.190, -85.928
A tree was blown down and it blocked Highway 9.
Thunderstorm Wind, Autauga
- When
- April 11, 8:00 PM CST
- Where
- Autauga County, 1.81 mi SE of Pine Level
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.560, -86.450
Several trees and power lines were blown down. Some of the fallen trees damaged a vehicle.
Thunderstorm Wind, Autauga
- When
- April 11, 8:03 PM CST
- Where
- Autauga County, 2.15 mi NNE of Prattville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 32.500, -86.470
A large tree was blown down along Upper Kingston Road.
Thunderstorm Wind, Elmore
- When
- April 11, 8:12 PM CST
- Where
- Elmore County, Coosada
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.500, -86.330
Several trees were blown down in the Coosada community.
Thunderstorm Wind, Cleburne
- When
- April 11, 8:24 PM CST
- Where
- Cleburne County, 2.23 mi NE of Union Hill
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.575, -85.376
In addition to approximately half a dozen trees down across the county, a roof was blown off an outbuilding at the intersection of County Road 10 and County Road 96.
Thunderstorm Wind, Tallapoosa
- When
- April 11, 8:33 PM CST
- Where
- Tallapoosa County, 2.15 mi SSE of Jacksons Gap
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.850, -85.790
Trees were knocked down just to the northwest of Dadeville.
Thunderstorm Wind, Chambers
- When
- April 11, 8:43 PM CST
- Where
- Chambers County, 1.8 mi SW of Abanda
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.080, -85.520
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Vermont, April 11 to 14, 20111 death · $75,000 · 6 events
- Wildfire in Texas, April 11 to 22, 2011$1.3 million · 2 events
- Hail and Damaging Winds in Alabama, April 11, 2011$113,000 · 1.75 in hail · 34 events
- Hail and Damaging Winds in Georgia, April 11, 2011$170,000 · 50 kt wind · 13 events
- Damaging Winds in Arkansas, April 11, 2011$192,000 · 55 kt wind · 8 events
- Wildfire in Texas, April 11, 20112 injured · $50,000 · 1 event
- Damaging Winds in Mississippi, April 11, 2011$37,000 · 55 kt wind · 17 events
- Flooding in Indiana, April 11 to 30, 2011$30,000 · 4 events
- Flooding in New York, April 11 to 12, 2011$30,000 · 3 events
- Hail and Damaging Winds in Tennessee, April 11, 2011$23,000 · 55 kt wind · 6 events
- Flash Flood and Damaging Winds in Tennessee, April 11, 2011$15,000 · 50 kt wind · 5 events
- Damaging Winds in Texas, April 11, 2011$100 · 53 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 299654, 299655, 299670, 299664, 299665, 299671, 299972, 299674, 299682, 300137, 300042, 300129, 300149, 300162, 300185, 300189, 300197, 301433, 301395, 301393, 305687, 301412, 301452, 305732, 305700, 305733, 305675, 305660, 305734, 305736, 305743, 305749, 305751, 305763, 305767, 305806, 305836, 305775, 305785, 305827, and more.